Cholestatic hepatitis as a possible new side-effect of oxycodone: a case reportReport as inadecuate




Cholestatic hepatitis as a possible new side-effect of oxycodone: a case report - Download this document for free, or read online. Document in PDF available to download.

Journal of Medical Case Reports

, 2:140

First Online: 01 May 2008Received: 12 June 2007Accepted: 01 May 2008DOI: 10.1186-1752-1947-2-140

Cite this article as: Ho, V., Stewart, M. & Boyd, P. J Med Case Reports 2008 2: 140. doi:10.1186-1752-1947-2-140

Abstract

IntroductionOxycodone is a widely-used semisynthetic opioid analgesic that has been used for over eighty years. Oxycodone is known to cause side effects such as nausea, pruritus, dizziness, constipation and somnolence. As far as we are aware cholestatic hepatitis as a result of oxycodone use has not been reported so far in the world literature.

Case presentationA 34-year-old male presented with cholestatic jaundice and severe pruritus after receiving oxycodone for analgesia post-T11 vertebrectomy. Extensive laboratory investigations and imaging studies did not reveal any other obvious cause for his jaundice and a liver biopsy confirmed canalicular cholestatis suggestive of drug-induced hepatotoxicity. The patient-s symptoms and transaminases normalised on withdrawal of oxycodone confirming that oxycodone was the probable cause of the patient-s hepatotoxicity.

ConclusionWe conclude that cholestatic hepatitis is possibly a rare side effect of oxycodone use. Physicians should be aware of the possibility of this potentially serious picture of drug-induced hepatotoxicity.

Electronic supplementary materialThe online version of this article doi:10.1186-1752-1947-2-140 contains supplementary material, which is available to authorized users.

Maxwell Stewart and Peter Boyd contributed equally to this work.

Download fulltext PDF



Author: Vincent Ho - Maxwell Stewart - Peter Boyd

Source: https://link.springer.com/







Related documents